A 23-year-old male asked:
Disclaimer

help! i know they say don't come off of depakote urself but i have heard a lot say there were no side effects for them doing so. i also take seroquel (quetiapine)?

3 doctor answers
Dr. Ernest Bordini
31 years experience Clinical Psychology
Dont treat self: What other experiences r or r not are a poor substitute for clinical judgment and -science. Everyone is different the combinations of severity of illness, doses, and other meds one might take are endless. These are potent medications that require expertise of your doc to advise discontinuation schedules. I heard someone saw elvis yesterday, but dont believe it! please, please talk 2 ur doc.
Answered on Feb 13, 2013
1
1 thank
Dr. Steven Reidbord
35 years experience Psychiatry
Relapse vs withdrawl: While there are usually no side-effects, ie withdrawal, from stopping depakote, there is a very real risk of relapse. That is, the original problem that led to taking Depakote in the first place could return. Since Depakote is used for serious conditions, stopping this treatment without close monitoring by your doctor could be very risky.
Answered on Jan 5, 2019
1
1 thank
Dr. Bennett Machanic
51 years experience Neurology
Get help: If you wish to stop depakote, do not do it yourself, and there is a significant risk of a seizure if stopped too rapidly. Also, possible withdrawal migraine. Needs to be tapered slowly, under supervision. The seroquel (quetiapine) suggests it was used for mood stabilization, and improper cessation could cause significant emotional problems. See your doctor and work together.
Answered on Jan 5, 2019
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 32-year-old member asked:
Dr. Balminder Mangat
46 years experience Addiction Medicine
Difference: Seraquel, it is atypical anti psychotic, low potency, high sedation. Much like old thorazine (chlorpromazine). ( halls, delusions .? Mood stabiliser ) ... Read More
A 35-year-old member asked:
Dr. Kevin Nasky
15 years experience Psychiatry
Yes, many: There are rebound symptoms that can occur with sudden discontinuation of either medication. Do not suddenly discontinue either of them. Taper off acco ... Read More
3
3 thanks
A 38-year-old member asked:
Dr. Jonathan Shedler
13 years experience Clinical Psychology
Not likely: These drugs are used to treat mania. They do not cause it. There are other medications that could potentially induce a manic episode, including cert ... Read More
A 40-year-old member asked:
Dr. Balminder Mangat
46 years experience Addiction Medicine
Manic: No.
1
1 comment

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month